Defibrillation (CRT-Ds) and Implantable Cardiovert-Defibrillators (ICDs) by Medtronic: Class I Recall- Manufacturing Error
[et_pb_section admin_label=”section”][et_pb_row admin_label=”row”][et_pb_column type=”2_3″][et_pb_text admin_label=”Text” background_layout=”light” text_orientation=”left” use_border_color=”off” border_color=”#ffffff” border_style=”solid”]
Cardiac Resynchronization Therapy with Defibrillation (CRT-Ds) and Implantable Cardiovert-Defibrillators (ICDs) by Medtronic: Class I Recall- Manufacturing Error Preventing Electrical Shock Delivery
ISSUE: Medtronic is recalling certain ICDs and CRT-Ds due to a defect in the manufacturing process. This defect causes an out of specification gas mixture inside the device and may prevent the device from delivering the electrical shock needed to pace a patient’s heartbeat or revive a patient in cardiac arrest. The delay or inability to deliver a shock to a patient in cardiac arrest or pace a patient’s heart whose heartbeat is too slow could result in serious injury and/or death.
- Product Codes: NIK, LWS
- Serial Numbers: See Complete List in Recall Notice
- Manufacturing Dates: July 13, 2013 to August 8, 2017
- Devices Recalled in the U.S.: 48 units nationwide
BACKGROUND: Implantable Cardioverter Defibrillators (ICDs) and Cardiac Resynchronization Therapy Defibrillators (CRT-Ds) are devices that provide pacing for slow heart rhythms, and electrical shock or pacing to stop dangerously fast heart rhythms.
RECOMMENDATION: On January 22 2018 Medtronic sent an Urgent Medical Device Recall notice to affected customers. The notice asked customers to:
- Consider Prophylactic device replacement for patients who have been implanted with one of the affected devices.
- Contact their Medtronic sales representative for terms and conditions for device warranties.
- Review the recall notice and ensure appropriate staff is aware of the notice.
Medtronic will offer a supplemental device warranty for affected devices.
Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA’s MedWatch Safety Information and Adverse Event Reporting Program
[/et_pb_text][/et_pb_column][et_pb_column type=”1_3″][et_pb_sidebar admin_label=”Sidebar” orientation=”left” area=”sidebar-1″ background_layout=”light” remove_border=”off”] [/et_pb_sidebar][/et_pb_column][/et_pb_row][/et_pb_section]